MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Echelon Linear Cutter; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. Echelon Linear Cutter; STAPLE, IMPLANTABLE
Catalog Number GLC60
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 9/16/2026.D4 batch # unk.B3: only event year known: 2026.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? what anatomical structures was the device fired on? what device was used to create the common channel? what was used to close the common opening? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to fire? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe.What was the revision date of the surgery after (b)(6) 2026.How was that leak identified?.
 
Event or Problem Description
It was reported that during the revision surgery, his counterpart used glc and the staple line opened up again.They did another revision and hand tied the anastomosis this time.The glc was used on the revision on (b)(6) and then that staple line opened up so they needed to do another revision, which they hand tied the anastomosis with suture rather than stapling a third time.

Brand Name
Echelon Linear Cutter
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50793807
Report Number3005075853-2026-07612
Device Sequence Number13390779
Product Code GAG
UDI-Device Identifier10705036030874
UDI-Public10705036030874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown